Methotrexate side effects

MrsH
MrsH Member Posts: 3
edited 21. Dec 2021, 12:02 in Say Hello

Hi all

I am back on Methotrexate after being of it for a couple of years. I’m on my second week and today I have been totally floored by let’s say visiting the ladies room far too often!

can anyone advise what might help to calm this symptom? It happened alittle yesterday but today is a different story. I haven’t been able to eat today as I’m so scared of it not staying in my stomach.

thank you for any advice

Tagged:

Comments

  • Ellen
    Ellen Moderator Posts: 978

    Good morning @MrsH . Welcome to the Versus Arthritis Online Community.

    I see you are back on Methotrexate after a gap of 2 years and are having some rather nasty and debilitating side effects.

    As you can see from this article diarrhoea is listed as a side effect:

    I've had a bit of a look back to see whether anyone else has had the problem as severely as you and found this old thread:

    I rather think you will need to take some medical advice over the issue especially if you aren't eating as that cannot be good for you at all.

    Our helpline might also be able to help:


    Hopefully one of our members will be along to share their tips too.

    Please do let us know how you get on

    Ellen.

  • MrsH
    MrsH Member Posts: 3

    Hi @Ellen

    Thank you for the information. I have a call back with the doctor this morning so hopefully they will be able to give me something.

    have a great day and Merry Christmas

    Alison

  • Ellen
    Ellen Moderator Posts: 978
    edited 21. Dec 2021, 09:14

    That's good Alison

    Fingers crossed the Dr has some ideas to help.

    Best wishes and Merry Christmas to you too.🎄

    Ellen.

  • Arthuritis
    Arthuritis Member Posts: 276

    @MrsH I had the same issue, I accidentally found having a large coffee before & after MTX seemed to lessen the affects considerably.

    Now wondering if the subcut injection is any better.

  • Denise
    Denise Member Posts: 4

    I found the injections were better for me, less side effects and really easy to do.

  • jul29
    jul29 Member Posts: 2

    Hi, new here ,

    i been taking methotrexate for 3 years now, due to visit my consultant next week , just wondered how others get on .

    i,ve recently had my fingers seem more swollen and can’t wear most my rings but manage to keep my wedding ring on for now and have read that the tablets can cause knuckles to swell ? Or is this just progression of RA ?

    also had chest infection and shingles recently maybe related when you start looking into RA etc and had the 4th covid jab with the worst side effects of them all Not long before being I’ll, doctor thinks as each jab made me run down and build up , not being able to recover fully. I had a week of methatrexate and off work and felt most energy had in ages. Back on pill again and work and tired again .

    Just wonder how do others get on with all these and if similar

    thanks julia 😊

  • anneb82
    anneb82 Administrator Posts: 255

    Hi @jul29

    Welcome to the online community and thank you for joining us. I hope that you find this a friendly place to continue sharing.

    So it sounds like you have been having a rough time of it what with your covid boosters, chest infection and shingles along with your RA. You have been taking methotrexate for the last 3 years but have recently found that your fingers seem more swollen and have read that the tablets can cause your knuckles to swell. You are wondering if this is true or just a natural progression of the RA.

    I'm not sure about the methotrexate affecting someone's knuckles. Its not something that I ever experienced myself but that's not to say that others haven't experienced it. I would be interested in seeing what other members think and have experienced and think that's it will be of interest to many others.

    I have include the information below that I think may be of use to you. It may be something that you have already seen, but hopefully you will find it interesting.

    Please do let us know how you are getting on and good luck for your appointment with your consultant this week.

    Take care

    Anne (Moderator)

  • Tricia_F
    Tricia_F Member Posts: 2

    I've been on Methotrexate for 4 years and experienced; hair loss (as I wasn't advised about Folic Acid) and lots of trips to the loo but that settled down after a few months.

    I had a CT scan 2 years ago and they found a 10mm 'nodule' in my lung and was told that is a symptom of RA and possibly taking Methotrexate. I was advised to stop taking it. My consultant said it would go away with a course of steroids but I wasn't given this.

    So in January this year I was told it was now 12mm and enough to cause concern so surgeon agreed it was best to remove.

    I am now looking to find an alternative so have decided to take Sulfasalazine so fingers crossed this works!

  • HelenS
    HelenS Administrator Posts: 16

    Hi @Tricia_F

    Thanks for joining the Online Community, and welcome!

    You may just be looking for some advice and support, well you've come to the right place 🙂

    You may find the following pages about Rheumatoid Arthritis (RA) on our website useful, there is lots of information which also gives tips on how you can manage your condition. A lot of people with RA need to take more than one drug, because different drugs work in different ways.

    As you've already found, drug treatments may be changed from time to time. This can depend on how bad your symptoms are, or because something relating to your condition has changed.

    Hopefully this information will be useful to you.

    Rheumatoid arthritis | Causes, symptoms, treatments (versusarthritis.org)

    Please do feel free to let us know how you are getting on.

    Best wishes

    Helen

Who's Online

7
Beth1
Beth1
dachshund
dachshund
+5 Guests